Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 42, NWS Milwaukee, WI

June 14, 2001Dane County, Green County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 14, 2001, 7:55 PM CDT for Dane County, Green County, Rock County, Wisconsin. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 7:55 PM CDT (00:55 UTC)
Expired
Jun 14, 2001, 9:00 PM CDT
In force
65 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

Counties Dane County, WI, Green County, WI, Rock County, WI

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:00 PM CDTThunderstorm Wind 52 EMonroe, WI
Jun 14, 8:15 PM CDTThunderstorm Wind 52 ENew Glarus, WI
Jun 14, 8:15 PM CDTThunderstorm Wind 52 EJanesville, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 3:15 PM CDTSevere Thunderstorm WatchSPC6 hr
Jun 14, 6:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2314 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
2.1
Supercell composite
16.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 150055
SVRMKE
WIC025-045-105-150200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
755 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
  DANE COUNTY IN SOUTH CENTRAL WISCONSIN
  GREEN COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 900 PM CDT

* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS FROM 13 MILES SOUTH OF MOUNT        
  HOREB TO 9 MILES WEST OF ROCKTON...MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ALBANY AT 800 PM CDT.
  MOUNT HOREB AT 805 PM CDT.
  EVANSVILLE AT 810 PM CDT.
  CROSS PLAINS AT 815 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:20 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 14, 3:20 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT THU JUN 14 2001

*** WITH NO LACK OF AVAIL MOISTURE...FLASH FLOOD GUIDANCE LOW AND
ACTIVE CONVECTION...WILL POST A FLASH FLOOD WATCH FOR WRN PORTION
OF CWA. ***

FCST FOCUS IS ON INTENSITY OF PCPN TONIGHT AND TIMING FOR FRIDAY.

DIFFERENTIAL HEATING ZONE ON EASTERN SIDE OF PERSISTENT CLOUD SHIELD
OVER SW WI HELPING TO FOCUS NEW VIGOR INTO THUNDERSTORMS OVER WRN
CWA COUNTIES.  OLD BOUNDARIES FROM PREVIOUS CONVECTION ALSO A
LIKELY PLAYER.  THE EAST IS QUITE UNSTABLE WITH DWPNTS IN THE LOWER
70S AND LI/S TO -7...BUT THERE IS NO KICKER. THE CONVECTIVE TEMP IS
AROUND 92.  THE UPPER DYNAMICS REMAIN WELL WEST OF THE STATE AND
ORIENTED SW TO NE...IN NO REAL HURRY TO MOVE EAST.  UPR JET AROUND H3
BEGINS TO PROVIDE SOME UPPER DIVERGENCE THIS EVENING AND MAY BE
ENOUGH DEEP FORCING TO TRIGGER MORE WIDESPREAD STORMS.

ETA/AVN IN DISAGREEMENT WITH FORCING...ESPECIALLY AT H7.  AVN AT
O6Z SHOWS AN IMPRESSIVE BULLSEYE MOVING INTO THE WRN HALF OF THE CWA
WITH A NOT SO SURPRISING ASSOC SIGNIFICANT PCPN SHIELD.  ETA/NGM MUCH
MORE BENIGN WITH THIS DETAIL.

ETA SOUNDINGS SHOW OUR BEST POTENTIAL FOR SEVERE THROUGH ABOUT 04Z...
DIMINISHING THEREAFTER AS THE STABILITY INCREASES.  WILL KEEP THE
MENTION OF SEVERE FOR TONIGHT.

CDFNT/DWPNT FRONT SWEEPS OUT OF ERN CWA BY AROUND 18Z.  HERE AGAIN
THE MODELS ARE NOT IN AGREEMENT. AVN ABOUT 6 HOURS FASTER THAN THE
ETA...NGM THE COMPROMISE.  WILL HANG ONTO PCPN FOR THE ERN HALF OF
THE CWA FRI MORNING...THEN GRADUALLY CLEAR THINGS OUT.

COOLER...THOUGH PLEASANT WEATHER MOVES IN...AND FOR NOW THE WEEKEND
LOOKS DRY.

*** WITH NO LACK OF AVAIL MOISTURE...FLASH FLOOD GUIDANCE LOW AND
ACTIVE CONVECTION...WILL POST A FLASH FLOOD WATCH FOR WRN PORTION
OF CWA. ***

.MKX...FLASH FLOOD WATCH TONIGHT
       WRN CWA ZN...46..47..56..57..62..63..67..68.g

DAVIS

In the hours before

Special weather statement, Jun 14, 5:16 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT THU JUN 14 2001

WIZ046-047-056-057-062-063-067>069-150015-
COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK-
516 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH NUMBER 426 AND 429 IN EFFECT FOR MUCH OF
SOUTH CENTRAL WISCONSIN...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

LOOK FOR OCCASIONAL SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL
WISCONSIN THROUGH THE EVENING HOURS. THE STRONGER STORMS ARE EAST OF
A LINE FROM PACKWAUKEE...TO MIDDLETON...TO MONROE. THESE STORMS ARE
CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 40 MPH. IN
ADDITION...THESE STORMS ARE PRODUCING VERY HEAVY RAIN AT TIMES...WITH
SMALL STREAM AND STREET FLOODING POSSIBLE. DO NOT DRIVE CARS THROUGH
FLOODED STREET...AS THEY CAN BE SWEPT AWAY.

WIZ051-052-058>060-064>066-070>072-150015-
DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
516 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH NUMBER 426 IN EFFECT FOR SOUTHEAST
WISCONSIN...

LOOK FOR SHOWERS AND THUNDERSTORMS OVER PORIONS OF SOUTHEAST
WISCONSIN THROUGH THE EVENING HOURS. MOST OF THE ACTIVITY WILL BE
NORTH OF A LINE FROM PORT WASHINGTON...TO WEST BEND...TO COLUMBUS.
THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO
40 MPH.
Special weather statement, Jun 14, 5:48 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
548 PM CDT THU JUN 14 2001

WIZ046-047-056-057-062-063-067>069-150016-
COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK-
548 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH NUMBER 426 AND 429 IN EFFECT FOR MUCH OF
SOUTH CENTRAL WISCONSIN...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL
WISCONSIN THROUGH THE EVENING HOURS. MOST OF THE ACTIVITY IS OVER
COLUMBIA...MARQUETTE...AND GREEN LAKE...AND GREEN COUNTIES. THESE
THUNDERSTORMS ARE NOT SEVERE. HOWEVER...A LINE OF SEVERE
THUNDERSTORMS OVER SOUTHEAST IOWA...MOVING NORTHEAST AT 50 MPH...IS
EXPECTED TO MOVE INTO SOUTH CENTRAL WISCONSIN AFTER 630 PM.

WIZ051-052-058>060-064>066-070>072-150016-
DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
548 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH NUMBER 426 IN EFFECT FOR SOUTHEAST
WISCONSIN...

LOOK FOR ISOLATED SHOWERS AND THUNDERSTORMS OVER PORIONS OF SOUTHEAST
WISCONSIN THROUGH THE EVENING HOURS. MOST OF THE ACTIVITY WILL BE
OVER FOND DU LAC AND SHEBOYGAN COUNTIES. THESE THUNDERSTORMS ARE NOT
SEVERE. HOWEVER...A LINE OF SEVERE THUNDERSTORMS OVER SOUTHEAST
IOWA...MOVING NORTHEAST AT 50 MPH...IS EXPECTED TO MOVE INTO
SOUTHEAST WISCONSIN AFTER 700 PM.

KURIMSKI
Local storm report, Jun 14, 6:03 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    MONTELLO                  WI   .25 INCH HAIL
06/14/01   MARQUETTE                      REPORTED BY STORM
                                          SPOTTER.

0250 PM    MONTELLO                  WI   WIND DAMAGE
06/14/01   MARQUETTE                      EVENT DURATION 25
                                          MINUTES. REPORTED BY
                                          LAW ENFORCEMENT
                                          OFFICIAL. SCATTERED
                                          REPORTS ACROSS COUNTY
                                          OF TREES DOWN.

0306 PM    WESTFIELD                 WI   HEAVY RAIN
06/14/01   MARQUETTE                      EVENT DURATION 24
                                          MINUTES. REPORTED BY
                                          STORM SPOTTER. 2.0
                                          INCHES OF RAIN.

0307 PM    PORTAGE                   WI   HEAVY RAIN
06/14/01   COLUMBIA                       EVENT DURATION 23
                                          MINUTES. REPORTED BY
                                          STORM SPOTTER. 1.7
                                          INCHES OF RAIN.

0358 PM    MIDDLETON                 WI   FUNNEL CLOUD
06/14/01   DANE                           REPORTED BY STORM
                                          SPOTTER.
Special weather statement, Jun 14, 6:40 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 PM CDT THU JUN 14 2001

WIZ046-047-056-057-062-063-067>069-150100-
COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK-
640 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH NUMBER 430 AND 429 IN EFFECT FOR MUCH OF
SOUTH CENTRAL WISCONSIN...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL
WISCONSIN THROUGH THE OVERNIGHT HOURS. MOST OF THE ACTIVITY IS OVER
LAFAYETTE...IOWA...AND SAUK COUNTIES. THESE THUNDERSTORMS ARE NOT
SEVERE. HOWEVER...A LINE OF SEVERE THUNDERSTORMS OVER EASTERN
IOWA...MOVING NORTHEAST AT 50 MPH...IS EXPECTED TO MOVE INTO SOUTH
CENTRAL WISCONSIN AFTER 700 PM.

WIZ051-052-058>060-064>066-070>072-150100-
DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
640 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH NUMBER 430 IN EFFECT FOR SOUTHEAST
WISCONSIN...

LOOK FOR MOSTLY SUNNY SKIES OVER SOUTHEAST WISCONSIN THROUGH THE
OVERNIGHT HOURS. A LINE OF SEVERE THUNDERSTORMS OVER EASTERN
IOWA...MOVING NORTHEAST AT 50 MPH...IS EXPECTED TO MOVE INTO
SOUTHEAST WISCONSIN AFTER 800 PM.

KURIMSKI
Special weather statement, Jun 14, 6:45 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
645 PM CDT THU JUN 14 2001

WIZ046-047-056-057-062-063-067>069-150100-
COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK-
645 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH NUMBER 430 AND 429 IN EFFECT FOR MUCH OF
SOUTH CENTRAL WISCONSIN...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL
WISCONSIN THROUGH THE OVERNIGHT HOURS. MOST OF THE ACTIVITY IS OVER
LAFAYETTE...IOWA...AND SAUK COUNTIES. THESE THUNDERSTORMS ARE NOT
SEVERE. HOWEVER...A LINE OF SEVERE THUNDERSTORMS OVER EASTERN
IOWA...MOVING NORTHEAST AT 50 MPH...IS EXPECTED TO MOVE INTO SOUTH
CENTRAL WISCONSIN AFTER 700 PM.

WIZ051-052-058>060-064>066-070>072-150100-
DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
645 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH NUMBER 430 IN EFFECT FOR SOUTHEAST
WISCONSIN...

LOOK FOR MOSTLY SUNNY SKIES OVER SOUTHEAST WISCONSIN THROUGH 8 PM. A
LINE OF SEVERE THUNDERSTORMS OVER EASTERN IOWA...MOVING NORTHEAST AT
50 MPHN...IS EXPECTED TO MOVE INTO SOUTHEAST WISCONSIN AFTER 800 PM.

KURIMSKI
Special weather statement, Jun 14, 7:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
732 PM CDT THU JUN 14 2001

WIZ046-047-056-057-062-063-067>069-150130-
COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK-
732 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH NUMBER 430 AND 429 IN EFFECT FOR MUCH OF
SOUTH CENTRAL WISCONSIN...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

LOOK FOR SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS OVER SOUTH
CENTRAL WISCONSIN THROUGH THE OVERNIGHT HOURS. MOST OF THE ACTIVITY
THROUGH 830 PM WILL BE WEST OF A LINE FROM THE WISCONSIN DELLS...TO
MADISON...TO MONROE. SOME OF THESE STORMS ARE CAPABLE OF PRODUCING
SMALL HAIL AND WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE MOVING
NORTHEAST AT 50 MPH AND ARE EXPECTED TO REACH MADISON BY 800 PM.

WIZ051-052-058>060-064>066-070>072-150130-
DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
732 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH NUMBER 430 IN EFFECT FOR SOUTHEAST
WISCONSIN...

LOOK FOR SKIES TO BECOME CLOUDY AFTER SUNSET OVER OVER SOUTHEAST
WISCONSIN. A LINE OF SEVERE THUNDERSTORMS OVER SOUTHWEST WISCONSIN
AND NORTHWEST ILLINOIS...MOVING NORTHEAST AT 50 MPH...IS EXPECTED TO
MOVE INTO SOUTHEAST WISCONSIN AFTER 800 PM.

KURIMSKI

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:01 PM CDTSevere Thunderstorm WarningMKXLafayette59 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.